Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 541, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 26, 2021, 6:43 PM CDT for Ellis County, Roger Mills County, Woodward County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2021, 6:43 PM CDT (23:43 UTC)
- Expired
- Oct 26, 2021, 7:10 PM CDT
- In force
- 27 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ellis County, OK, Roger Mills County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 166 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 6:17 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 499 m²/s²
- 0-3 km storm-relative helicity
- 484 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
796
WUUS54 KOUN 262343
SVROUN
OKC045-129-153-270030-
/O.NEW.KOUN.SV.W.0541.211026T2343Z-211027T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
643 PM CDT Tue Oct 26 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Central Ellis County in northwestern Oklahoma...
Northwestern Roger Mills County in western Oklahoma...
Western Woodward County in northwestern Oklahoma...
* Until 730 PM CDT.
* At 643 PM CDT, a severe thunderstorm was located near Durham,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Arnett, Gage, Fargo and Durham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3644 9978 3634 9947 3578 9987 3584 10000
3589 10000
TIME...MOT...LOC 2343Z 204DEG 46KT 3587 9992
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JT2 follow-up statements
897
WWUS54 KOUN 262354
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
654 PM CDT Tue Oct 26 2021
OKC129-153-270003-
/O.CAN.KOUN.SV.W.0541.000000T0000Z-211027T0030Z/
Roger Mills OK-Woodward OK-
654 PM CDT Tue Oct 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROGER MILLS AND
WESTERN WOODWARD COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning over southern
Ellis County has weakened. Therefore, the warning has been cancelled.
LAT...LON 3644 9978 3638 9961 3635 9961 3622 9973
3625 9986
TIME...MOT...LOC 2353Z 204DEG 46KT 3600 9985
$$
OKC045-270030-
/O.CON.KOUN.SV.W.0541.000000T0000Z-211027T0030Z/
Ellis OK-
654 PM CDT Tue Oct 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL ELLIS COUNTY...
At 653 PM CDT, a severe thunderstorm was located 10 miles southwest
of Arnett, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Gage and Fargo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3644 9978 3638 9961 3635 9961 3622 9973
3625 9986
TIME...MOT...LOC 2353Z 204DEG 46KT 3600 9985
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JT806
WWUS54 KOUN 270010
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
710 PM CDT Tue Oct 26 2021
OKC045-270020-
/O.CAN.KOUN.SV.W.0541.000000T0000Z-211027T0030Z/
Ellis OK-
710 PM CDT Tue Oct 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ELLIS COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3644 9978 3638 9961 3635 9961 3622 9973
3625 9986
TIME...MOT...LOC 0006Z 204DEG 46KT 3620 9974
$$
JTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 6:23 PM CDT, 20 minutes earlier.
Area forecast discussion, Oct 26, 6:23 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Norman OK 623 PM CDT Tue Oct 26 2021 ...New AVIATION... .SHORT TERM... (This evening through Wednesday) Issued at 413 PM CDT Tue Oct 26 2021 While we continue to expect increasing thunderstorm and severe weather potential tonight into early Wednesday morning, there are some slight changes in the evolution of the event, in particular in western Oklahoma. We continue to see ample moisture advection into the region ahead of the approaching upper level trough and cyclone, with widespread mid- 60s dewpoints all the way north to the Kansas border. A surface dryline has developed through the central Texas panhandle, which will be the focal point of storm development as it moves eastward. Storm development will be suppressed through most of the afternoon with an 800mb inversion and a lack of large instability (MUCAPE < 1500 J/kg). As the dryline approaches Oklahoma and western north Texas, convection is expected to increase to initially some scattered showers and storms. Initially these storms will be scattered, however with increasing lapse rates in the mid levels through the evening storm coverage will increase. One major recent change in the CAMs has been coverage of storms in northwestern Oklahoma, with storm coverage remaining minimal and more widespread precipitation in southwestern OK/western north TX. Due to the strong low and mid level shear (0-1km shear ~ 30kts, 0-3km ~ 35kts), a short period of time when supercells can develop cannot be ruled out. As the southerly low level jet intensifies this evening, storms will quickly grow upscale into a line as it progresses into central Oklahoma and continues to expand northward. As for impacts, the primary concern will continue to be widespread strong winds associated with the line of storms that develop. More significant impacts could occur with the brief period of isolated supercells or any embedded supercells that develop within the line of storms, which may include large hail, damaging winds, and possibly a tornado. In addition, we'll be keeping an eye on any sort of bowing segments that may occur within the line of storms for any possible quick tornadogenesis that may occur on the northern portion of the bowing segments as the line of storms move through central and southern OK. Zwink && .LONG TERM... (Wednesday night through next Monday) Issued at 413 PM CDT Tue Oct 26 2021 As the upper level cyclone continues to deepen as it moves eastward, gusty winds will continue to increase Thursday into Friday. With forecast soundings in western Oklahoma showing >50kts at the top of the mixed layer, there will be widespread strong wind concerns and a High Wind Watch likely to be issued soon. In addition to these high winds, fire weather will continue to be a concern with the cold, dry airmass flowing into the region. The main area for concern for fire weather will be western Oklahoma and western north Texas, with RH values in the upper 10s and lower 20s in the region, as well as likely missing out on any precipitation from Tuesday night/Wednesday morning. Winds will still be gusty on Friday, however conditions will improve from Friday onward as the influence of the upper level cyclone gives way to ridging over the region. The remainder of the weekend will be seasonably cool and dry, with highs in the 60s/70s and lows decreasing into the 30s/40s. Next chance of precipitation is expected to be early next week with the next approaching upper level trough and an associated surface cold front next Monday night into Tuesday. Zwink && .AVIATION... (00Z TAFS) Issued at 623 PM CDT Tue Oct 26 2021 Showers and thunderstorms are expected to develop across southwest Oklahoma and western north Texas late this evening and progress to the northeast as a line. All terminals (with perhaps the exception being KWWR) will likely be impacted. Gusty, variable winds are possible with the line (perhaps >50 knots). A cold front will progress from west to east late tonight into tomorrow warning. Gusty, northerly winds are expected behind the front. In addition, wrap-around (at least) MVFR stratus is possible across central into north central Oklahoma. Mahale && .UPPER AIR... Issued at 413 PM CDT Tue Oct 26 2021 An Upper Air flight is planned for 00Z, with an additional special sounding for severe weather likely afterwards. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 56 65 50 63 / 80 30 20 0 Hobart OK 52 67 49 67 / 60 10 10 0 Wichita Falls TX 56 69 51 70 / 70 0 0 0 Gage OK 47 62 45 64 / 30 10 10 0 Ponca City OK 56 65 49 62 / 90 60 40 10 Durant OK 61 73 52 67 / 90 70 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...50 LONG TERM....50 AVIATION...10
Hazardous weather outlook, Oct 26, 12:14 PM CDT, 6 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1214 PM CDT Tue Oct 26 2021 OKZ004>048-050>052-TXZ083>090-271715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1214 PM CDT Tue Oct 26 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Severe thunderstorms are likely Tuesday evening and overnight across much of Oklahoma and north Texas. A few isolated storms may develop as early as 6pm along a dryline in the eastern panhandle or far western Oklahoma. These storms will be capable of hail up to 2 inches and damaging wind gusts up to 70 mph as well as a low tornado threat. As storms move eastward and increase in coverage during the evening hours, expectation is for them to congeal into a line with damaging winds becoming the dominant hazard along with a continued low risk for QLCS tornadoes. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across Oklahoma and western north Texas should prepare for severe weather operations this evening and overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms. Showers and storms are expected to linger across central Oklahoma into Wednesday morning, gradually moving off to the east through the day. No severe weather is expected. .Fire Weather... Elevated to near critical fire weather conditions will be possible across western Oklahoma and adjacent parts of western north Texas Wednesday afternoon. Elevated to near critical fire weather conditions will be possible across much of western and central Oklahoma and western north Texas Thursday afternoon. .Strong Winds... Strong north winds, with gusts as high as 50 mph, will be possible during the day on Thursday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 6:21 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 24 min |
| Oct 26, 6:51 PM CDT | Special Weather Statement | OUN | Roger Mills | 24 min |
| Oct 26, 6:56 PM CDT | Special Weather Statement | OUN | Beckham | 34 min |
| Oct 26, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 13 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.